Alert archive / Oklahoma / Special Weather Statements in 2018
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 7, 2018, 7:49 PM CDT for Pontotoc County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 7, 2018, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
055
WWUS84 KOUN 080049
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT TUE AUG 7 2018
OKZ042-047-080115-
Johnston OK-Pontotoc OK-
749 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR north central Johnston and south
central Pontotoc Counties Until 815 PM CDT....
AT 747 PM CDT, a strong thunderstorm was located 5 miles southeast of
Roff, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Locations impacted include...
Pontotoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3443 9680 3458 9683 3459 9683 3465 9673
3450 9655
TIME...MOT...LOC 0047Z 319DEG 6KT 3458 9676
$$
BRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:25 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 7, 6:25 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 625 PM CDT Tue Aug 7 2018 .AVIATION... 0Z TAFs - VFR/MVFR conditions expected this TAF period. Showers/thunderstorms will move across parts of the area into Wednesday. Highest chances will be later tonight into Wednesday morning and then again later Wednesday afternoon into the night. Winds will be shifting/variable due to a front and various outflow boundaries moving across the area. Strong variable winds and heavy rain could be possible with the storms. && .PREV DISCUSSION... /issued 306 PM CDT Tue Aug 7 2018/ DISCUSSION... Latest surface observations show a quasi-stationary front Cheyenne to near Guthrie to near Cushing. The environment near this boundary has become moderately unstable with MLCAPE 1,500-2,000 J/kg, due to diabatic heating of a comparatively more moist boundary layer than has been seen the last few days. Isolated to scattered convection has formed near this boundary. Effective shear is marginally supportive of sustained updrafts and perhaps a marginally severe wind/hail threat with the strongest storms into early evening, especially given DCAPE up to 1,200 J/kg suggesting brief strong/severe microbursts are possible with the most intense storms. Later tonight, modest strengthening of low-level jet orthogonal to aforementioned boundary should support an increase in convection. Furthermore, remnant MCS may move along and north of the synoptic surface boundary as well. The greatest coverage should be after midnight across northwest/north-central Oklahoma spreading into portions of central Oklahoma late tonight and eventually southeast portions of our area tomorrow morning. Convection could linger into the afternoon across southern portions of the area, and by evening/overnight will increase in coverage again as another shortwave trough approaches. Some of this is conditional on placement of synoptic boundary which will likely be augmented by convective outflow. Additionally, there is concern for locally heavy rainfall amounts given the anomalous moisture (PWAT on average around ~1.75" in models) and weak 850-300 hPa flow. Any flooding/flash flooding concerns should be localized as it appears now across mainly southern Oklahoma. Showers and storms should decrease Thur-Fri but could linger near the Red River, but most of the area will be dry and cooler than has been seen the last several days. A closed low and return of deeper moisture could bring an increase in convective coverage late this weekend into early next week. Little/no change was made to this portion of the forecast. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 83 69 88 / 80 70 50 10 Hobart OK 75 87 70 90 / 50 40 60 20 Wichita Falls TX 78 92 72 90 / 40 30 70 30 Gage OK 70 86 65 90 / 80 30 30 10 Ponca City OK 73 88 68 91 / 50 50 20 10 Durant OK 75 90 72 88 / 40 60 70 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 15/25/01
Hazardous weather outlook, Aug 7, 3:18 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 318 PM CDT Tue Aug 7 2018 OKZ004>048-050>052-TXZ083>090-082030- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 318 PM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... This afternoon and evening, thunderstorms will be possible, mainly across central and eastern Oklahoma, including the Oklahoma City area. Additional thunderstorms are possible across much of the area late tonight. A few storms could be strong to severe with the primary hazard being damaging wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorms will be possible across most of the area Wednesday and Thursday. The highest chances for thunderstorms are expected early Wednesday morning, and late Wednesday night into early Thursday morning. A few strong to severe storms will be possible Wednesday across southwest Oklahoma and portions of western north Texas, with a threat of damaging wind gusts. At least a low chance for thunderstorms will continue through Sunday, especially across the southern half of Oklahoma and adjacent parts of north Texas. .Heavy Rainfall... Heavy rainfall will be possible across the northern two-thirds of Oklahoma Wednesday morning, and then again Wednesday night into early Thursday morning across the southern two thirds of Oklahoma. Excessive rainfall may lead to localized flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 7, 6:22 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 622 PM CDT TUE AUG 7 2018 OKZ024-025-027>029-072345- Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK- 622 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southwestern Oklahoma...southeastern Canadian...northwestern Cleveland and northwestern McClain Counties Until 645 PM CDT.... AT 618 PM CDT, a strong thunderstorm was located 5 miles southeast of Mustang, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts to 45 MPH... Locations impacted include... Southwestern Oklahoma City, western Norman, Moore, Newcastle, Mustang, Tuttle, Valley Brook, Bridge Creek and Will Rogers Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3521 9774 3541 9776 3544 9746 3520 9747 TIME...MOT...LOC 2318Z 275DEG 13KT 3532 9768 BRB
Special weather statement, Aug 7, 6:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 628 PM CDT TUE AUG 7 2018 OKZ030-080000- Pottawatomie OK- 628 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR central Pottawatomie County Until 700 PM CDT.... AT 623 PM CDT, a strong thunderstorm was located 4 miles south of Pink, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Hail up to dime size... Locations impacted include... Tecumseh, Pink, Tribbey, St. Louis, Brooksville and Macomb. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3508 9686 3513 9714 3526 9714 3529 9686 TIME...MOT...LOC 2323Z 275DEG 13KT 3520 9709 BRB
Special weather statement, Aug 7, 6:51 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
651 PM CDT TUE AUG 7 2018
OKZ025-029-080015-
Oklahoma OK-Cleveland OK-
651 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and
northern Cleveland Counties Until 715 PM CDT....
AT 646 PM CDT, a strong thunderstorm was located over Moore, moving
east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Hail up to dime size...
Locations impacted include...
Southeastern Oklahoma City, north Norman, Moore, Midwest City, Del
City and Choctaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3523 9716 3522 9754 3522 9755 3542 9758
3550 9719
TIME...MOT...LOC 2346Z 263DEG 18KT 3533 9748
BRBSpecial weather statement, Aug 7, 7:17 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 717 PM CDT TUE AUG 7 2018 OKZ039-080045- Stephens OK- 717 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens County Until 745 PM CDT.... AT 714 PM CDT, a strong thunderstorm was located 4 miles northeast of Loco. This storm was nearly stationary. HAZARDS INCLUDE... Wind gusts to 45 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3432 9770 3447 9773 3447 9756 3429 9756 TIME...MOT...LOC 0014Z 98DEG 1KT 3439 9765 BRB
Special weather statement, Aug 7, 7:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
731 PM CDT TUE AUG 7 2018
OKZ026-030-031-080100-
Pottawatomie OK-Seminole OK-Lincoln OK-
731 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 800 PM
CDT....
AT 728 PM CDT, a strong thunderstorm was located near Little, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Wind gusts to 45 MPH...
LAT...LON 3526 9671 3541 9684 3557 9663 3540 9662
3540 9660 3541 9658 3539 9655 3539 9653
3542 9656 3543 9656 3544 9657 3545 9655
3546 9654 3543 9651 3543 9649 3546 9648
3545 9644 3538 9644
TIME...MOT...LOC 0028Z 241DEG 24KT 3537 9666
RSSpecial weather statement, Aug 7, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
749 PM CDT TUE AUG 7 2018
OKZ042-047-080115-
Johnston OK-Pontotoc OK-
749 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR north central Johnston and south
central Pontotoc Counties Until 815 PM CDT....
AT 747 PM CDT, a strong thunderstorm was located 5 miles southeast of
Roff, moving southeast at 5 MPH.
HAZARDS INCLUDE...
Wind gusts to 45 MPH...
Locations impacted include...
Pontotoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3443 9680 3458 9683 3459 9683 3465 9673
3450 9655
TIME...MOT...LOC 0047Z 319DEG 6KT 3458 9676
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Aug 7, 7:31 PM CDT | Special Weather Statement | OUN | Seminole | 29 min |
| Aug 7, 8:17 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Aug 7, 8:38 PM CDT | Special Weather Statement | OUN | Johnston | 22 min |
| Aug 7, 9:45 PM CDT | Special Weather Statement | OUN | Marshall | 30 min |
| Aug 8, 2:03 AM CDT | Special Weather Statement | OUN | Pottawatomie | 42 min |
| Aug 8, 2:15 AM CDT | Flood Watch | OUN | Blaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more | 9 hr |
| Aug 8, 2:17 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Aug 8, 2:23 AM CDT | Special Weather Statement | OUN | Oklahoma | 52 min |
| Aug 8, 2:26 AM CDT | Special Weather Statement | OUN | Woods | 49 min |
| Aug 8, 2:32 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 22 min |
| Aug 8, 2:38 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Logan, Oklahoma | 3 hr |
| Aug 8, 2:39 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| Aug 8, 2:43 AM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 8, 3:01 AM CDT | Flash Flood Warning | OUN | Canadian, Kingfisher | 6 hr |
| Aug 8, 3:13 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 47 min |
| Aug 8, 3:14 AM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| Aug 8, 3:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Aug 8, 3:21 AM CDT | Special Weather Statement | OUN | Harper, Woods | 39 min |
| Aug 8, 3:27 AM CDT | Special Weather Statement | OUN | Major | 48 min |
| Aug 8, 3:46 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 6 hr |
| Aug 8, 3:54 AM CDT | Special Weather Statement | OUN | Major | 51 min |
| Aug 8, 3:56 AM CDT | Special Weather Statement | OUN | Woods, Woodward | 49 min |
| Aug 8, 4:06 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 54 min |
| Aug 8, 4:28 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Aug 8, 4:42 AM CDT | Flash Flood Warning | OUN | Cleveland | 3 hr |
| Aug 8, 4:56 AM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 3 hr |
| Aug 8, 5:07 AM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Aug 8, 5:14 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Kingfisher, Logan, Oklahoma | 61 min |
| Aug 8, 5:21 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 3 hr |
| Aug 8, 5:46 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Aug 8, 5:50 AM CDT | Special Weather Statement | OUN | Ellis, Harper, Woods, Woodward | 55 min |
| Aug 8, 5:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher | 3 hr |
| Aug 8, 6:10 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Aug 8, 6:20 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 8, 6:24 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Aug 8, 6:34 AM CDT | Special Weather Statement | OUN | Hughes | 26 min |
| Aug 8, 7:20 AM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Aug 8, 7:31 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| Aug 8, 7:41 AM CDT | Areal Flood Advisory | OUN | Coal | 3 hr |
| Aug 8, 7:47 AM CDT | Special Weather Statement | OUN | Coal | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.